Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 134, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 25, 2016, 8:41 PM CDT for Uvalde County, Texas. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 8:41 PM CDT (01:41 UTC)
- Expired
- Sep 26, 2016, 1:02 PM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frio River at Concan (CNCT2). The gauge peaked at 11.22 ft at Sep 25, 2016, 9:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08195000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
848
WGUS44 KEWX 260141
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT SUN SEP 25 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Frio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-261802-
/O.NEW.KEWX.FL.W.0134.160926T0141Z-160926T1802Z/
/CNCT2.2.ER.160926T0115Z.160926T0300Z.160926T0602Z.NO/
841 PM CDT SUN SEP 25 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Frio River At Concan.
* until Monday afternoon...or until the warning is cancelled.
* At 7:30 PM Sunday the stage was 9.8 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* Forecast...The river level will rise rapidly to crest around 13.2 feet by
11 PM Sunday evening. The river level is then expected to fall below flood
stage by around 5 AM Monday morning.
* Impact...At 14.0 feet...Flow extends well into the flood plain below Rio Frio
to Concan. Turbulent flow several feet deep in campgrounds is dangerous to
campers and their autos, RVs, and camping gear. Numerous roads and low bridges
are severely flooded and dangerous to auto traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Concan 7 11 9.8 Sun 07 PM 6.6 5.0 4.6 4.5 4.5
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$
TXC463-261941-
/O.NEW.KEWX.FL.W.0135.160926T0758Z-160926T2140Z/
/UDET2.1.ER.160926T0758Z.160926T0800Z.160926T0940Z.NO/
841 PM CDT SUN SEP 25 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Frio River Below Dry Frio.
* From late Sunday evening to Monday afternoon...or until the warning is cancelled.
* At 7:30 PM Sunday the stage was 1.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The rivel level will rise to crest around 12.2 feet by around 4 AM
Monday morning. The river level is then expected to fall below flood stage
by day break.
* Impact...At 12.0 feet...Minor lowland flooding reaches secondary and primary
roads and low bridges..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Dry Frio 10 12 1.8 Sun 07 PM 9.4 5.6 3.2 3.1 3.1
&&
LAT...LON 2923 9971 2929 9962 2898 9917 2876 9912
2873 9920 2893 9924
$$
sbs1 follow-up statement
146
WGUS84 KEWX 260553
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CDT MON SEP 26 2016
...The flood warning is cancelled for the following rivers in Texas...
Frio River At Concan Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-260623-
/O.CAN.KEWX.FL.W.0134.000000T0000Z-160926T1802Z/
/CNCT2.1.ER.160926T0108Z.160926T0145Z.160926T0602Z.NO/
1253 AM CDT MON SEP 26 2016
The flood warning is cancelled for
the Frio River At Concan.
* At 12:30 AM Monday the stage was 8.1 feet and falling.
* Flood stage is 11.0 feet.
* Impact...At 11.0 feet...Minor lowland flooding extends into low areas of
resorts and camps below Rio Frio to Concan. Low roads and bridges in the flood
plain are flooded and dangerous to auto traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Concan 7 11 8.1 Mon 12 AM 6.6 5.0 4.6 4.5 4.5
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 25, 7:11 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 25, 7:11 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 711 PM CDT SUN SEP 25 2016 .AVIATION.../00Z TAFS/ Although showers are ongoing at the I-35 TAF sites, none are currently experiencing thunderstorms as one line of thunderstorms is moving north of GTU while another more intense line develops along an outflow boundary or cold front SE of PEZ. This line extends southwest towards LRD and APY and is slowly propagating to the SE with some elements overrunning the boundary to the north. Showers with very isolated embedded thunderstorms are expected at the I-35 TAF sites, but lightning potential remains too low to mention for the next six hours at any site. Ceilings for the I-35 TAF sites should gradually lower but generally remain MVFR for the next six hours, while DRT should main VFR for the most part. The larger- scale cold front currently south of the I-20 corridor to our northwest will continue to push southeast. A midlevel shortwave moving north across the Rio Grande in Mexico will help provide some additional upper level support to allow additional showers with embedded thunderstorms to develop as this front approaches before convective potential decreases behind the front. Thus, have included TEMPO groups for thunderstorms between 6-9Z for SAT/SSF and a PROB30 group for DRT between 9-12Z. The 21Z and 22Z HRRR model runs that are best handling the current scenario both keep thunderstorms out of AUS, so have done the same. Patchy fog may end up being a greater concern at AUS due to saturated soils and greater cold air advection, so currently have LIFR ceilings and visibilities there between 9-15Z. && .PREV DISCUSSION... /ISSUED 422 PM CDT SUN SEP 25 2016/ SHORT TERM (Tonight through Monday Night)... The complex of showers and thunderstorms that continues to track E-NE along the Escarpment on the cool side an outflow boundary continues to produce up to 2 inches of rain per hour. The storms are becoming less organized as the cold pool has propagated away from better dynamic support aloft associated with a cutoff mid-to- upper level low retrograding in the Mexican state of Sonora. Although an MCV that briefly developed over the western Hill Country has dissipated, there still is plenty of instability south of the surface boundary where temperatures have warmed to around 90 degrees. In addition, differential heating on both sides of this boundary may also be generating frontogenetical forcing that combined with southerly flow up the Escarpment, will continue to encourage additional scattered to widespread showers and thunderstorms through early evening. Thus, the Flash Flood Watch has been extended east by one row of counties in the Hill Country to account for heavier rainfall totals. Along and east of I-35, lower 1-3 inch totals are expected through this evening as storms should move fast enough to prevent higher totals. Heavier rainfall totals did occur over the western Hill Country and Edwards Plateau this morning where widespread 2-4 inch totals fell with isolated areas receiving over 6 inches. The hardest hit area appears to be in eastern Edwards County where up to 8 inches of rain has fallen causing the closure of all roads into and out of Rocksprings. Heavy rain has also prompted closures in parts of Real and Kinney Counties. These areas have stabilized in the wake of the complex that passed through as stratiform rain falls, so additional convective development is not expected there for the next few hours. However, stronger isentropic ascent will arrive this evening as the synoptic cold front along the TX-OK border arrives and clearing prior to sunset may allow destabilization to occur. Any additional rainfall would accentuate ongoing flooding in these areas, so the Flash Flood Watch remains in effect there. The greatest potential for locally heavy rainfall through Monday morning is in the Rio Grande Plains, particularly along and south of the weak surface boundary oriented near US Highway 57. Although the cutoff low is retrograding further to the west, it has kicked off a shortwave that is helping generate showers and thunderstorms in Coahuila. All models continue to lag behind the actual progression of this system, but a few hi-res models continue to suggest that some training of storms could occur along the surface boundary with additional dynamic support aloft from the shortwave. Thus, we have included Maverick, Zavala, Dimmit, and Frio Counties, but the threat should remain low in over the next few hours if the surface boundary continue to propagate south and east. As the storms over Mexico expand and move north as they deepen by this evening, heavier convective rainfall may occur over the Rio Grande Plains and move into Val Verde County and the Edwards Plateau as rain becomes more stratiform in nature. However, confidence is low in this solution given all models continue to be less progressive with the overall system and front than has occurred today, and the passage of the front would reduce the heavy rainfall threat. Scattered to widespread rain showers with isolated thunderstorms will be possible across the region tomorrow due to isentropic ascent allowing for moisture to overrun the front. However, rain totals should remain below a quarter inch for most areas except closer to the Rio Grande Plains where heavier rainfall closer to an inch will be possible. Cloud cover and N-NE winds will cause much cooler high temperatures in the 70s and lower 80s on Monday with perhaps upper 60s in the Edwards Plateau. LONG TERM (Tuesday through Sunday)... More tranquil and pleasant fall weather is on the way once rain chances end from northeast to southwest Monday evening through Tuesday. An upper level ridge will materialize between the retrograding closed low in the Pacific and another closed low digging from the Midwest into the Southeast U.S. by Wednesday. This digging low will allow reinforcing shots of cooler air to keep temperatures slightly below normal in the 80s with clear skies and dry conditions through next weekend. Low temperatures will be in the mid 50s to mid 60s for much of next week due to clear skies and continued weak northerly winds overnight. The best time of year weather-wise in South Central Texas has arrived! && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 69 77 63 79 / 60 70 50 20 10 Austin Bergstrom Intl Airport 82 69 78 63 80 / 60 70 50 20 10 New Braunfels Muni Airport 90 69 78 63 81 / 60 70 60 30 20 Burnet Muni Airport 83 65 72 60 77 / 80 80 50 20 10 Del Rio Intl Airport 74 68 72 60 72 / 90 70 70 60 30 Georgetown Muni Airport 82 67 74 62 78 / 60 80 40 20 10 Hondo Muni Airport 89 70 78 63 80 / 60 80 60 40 20 San Marcos Muni Airport 89 69 78 63 80 / 60 70 50 30 20 La Grange - Fayette Regional 91 71 82 67 82 / 60 70 50 20 10 San Antonio Intl Airport 84 70 78 64 80 / 60 80 60 40 20 Stinson Muni Airport 92 72 80 66 82 / 60 70 60 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for the following counties: Bandera...Dimmit...Edwards...Frio...Gillespie...Kerr... Kinney...Maverick...Medina...Real...Uvalde...Val Verde...Zavala. && Mesoscale/Aviation...LH/05 Synoptic/Grids...24 Public Service/Data Collection...30
Hazardous weather outlook, Sep 25, 4:44 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 AM CDT SUN SEP 25 2016 TXZ171>173-183>194-202>209-217>225-228-260945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 444 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HEAVIEST RAINFALL IS EXPECTED GENERALLY WEST OF HIGHWAY 83. SOME HEAVY RAINFALL HAS ALREADY DEVELOPED OVER PARTS OF THE SOUTHERN EDWARDS PLATEAU...AND A FLASH FLOOD WATCH IS IN EFFECT FOR VAL VERDE...EDWARDS...REAL...KINNEY...AND UVALDE COUNTIES THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL AND FLOODING WILL REMAIN POSSIBLE OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THROUGH MONDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
In the hours before
Local storm report, Sep 25, 3:00 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 2 SE NELSON CITY 29.86N 98.78W
09/25/2016 M1.82 INCH KENDALL TX COCORAHS
5 MILES NW OF BOERNE... RAIN FELL IN 45 MINUTES
&&
EVENT NUMBER EWX1600654
BMWLocal storm report, Sep 25, 3:42 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM FLASH FLOOD 13 NW BRACKETTVILLE 29.45N 100.56W
09/25/2016 KINNEY TX LAW ENFORCEMENT
FM 3008 CLOSED DUE TO FLOODING IN NORTHWESTERN KINNEY
COUNTY.
&&
EVENT NUMBER EWX1600655
BFLocal storm report, Sep 25, 3:45 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 ENE SHAVANO PARK 29.60N 98.52W
09/25/2016 M1.32 INCH BEXAR TX TRAINED SPOTTER
RAIN FELL IN AN HOUR AND A HALF
&&
EVENT NUMBER EWX1600656
BMWLocal storm report, Sep 25, 4:39 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLOOD GARNER STATE PARK 29.57N 99.74W
09/25/2016 UVALDE TX TRAINED SPOTTER
VIDEO CLIP RECEIVED SHOWED FRIO RIVER OUT OF ITS BANKS
AND FLOWING SWIFTLY AT GARNER STATE PARK DUE TO RECENT
HEAVY RAINS
&&
EVENT NUMBER EWX1600657
SBSSpecial weather statement, Sep 25, 6:12 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT SUN SEP 25 2016
TXZ220-252345-
ATASCOSA TX-
612 PM CDT SUN SEP 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATASCOSA COUNTY
UNTIL 645 PM CDT...
AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CROWTHER...OR NEAR CAMPBELLTON...MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMPBELLTON AND MCCOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2864 9834 2864 9847 2890 9848 2888 9819
2887 9818 2868 9824 2861 9833
TIME...MOT...LOC 2312Z 185DEG 14KT 2868 9837Local storm report, Sep 25, 6:56 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 1 ENE GARNER STATE PARK 29.58N 99.73W
09/25/2016 UVALDE TX EMERGENCY MNGR
VIDEO CLIP RECEIVED SHOWED THE FRIO RIVER WAS FLOWING
RAPIDLY AND WAS 2 TO 3 FEET OVER THE OLD LEAKEY ROAD AT
MAGERS CROSSING
&&
EVENT NUMBER EWX1600658
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:41 PM CDT | River Flood Warning | EWX | Uvalde | 20 hr |
| Sep 26, 2:42 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Sep 26, 3:49 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 26, 4:52 AM CDT | Flash Flood Warning | EWX | Bexar | 5 hr |
| Sep 26, 5:17 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 3 hr |
| Sep 26, 6:14 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 26, 6:29 AM CDT | River Flood Warning | EWX | Bexar | 14 hr |
| Sep 26, 6:40 AM CDT | River Flood Warning | EWX | Bexar | 8 hr |
| Sep 26, 6:47 AM CDT | River Flood Warning | EWX | Bexar | 25 hr |
| Sep 26, 6:47 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| Sep 26, 8:03 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 117 min |
| Sep 26, 8:05 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 45 hr |
| Sep 26, 8:28 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall, Kerr | 2 hr |
| Sep 26, 8:36 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 68 hr |
| Sep 26, 8:52 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 15 hr |
| Sep 26, 8:52 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 22 hr |
| Sep 26, 8:55 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 26, 9:15 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 60 min |
| Sep 26, 9:44 AM CDT | Areal Flood Advisory | EWX | Bexar | 106 min |
| Sep 26, 10:00 AM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe | 60 min |
| Sep 26, 10:17 AM CDT | River Flood Warning | EWX | Dimmit | 5 days |
| Sep 26, 10:22 AM CDT | Areal Flood Advisory | EWX | Hays | 53 min |
| Sep 26, 11:16 AM CDT | Areal Flood Advisory | EWX | Hays | 119 min |
| Sep 26, 11:52 AM CDT | Flash Flood Warning | EWX | Hays | 113 min |
| Sep 26, 1:50 PM CDT | Areal Flood Advisory | EWX | Hays | 115 min |
| Sep 26, 2:33 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Sep 26, 2:33 PM CDT | River Flood Warning | EWX | Goliad, Karnes | 4 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.